MAUDE Adverse Event Report: CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE

CONMED UTICA VCARE 200A - LARGE; CANNULA, MANIPULATOR/INJECTOR, UTERINE
Catalog Number 60-6085-202A
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/20/2023
Type of Reportable Event Serious Injury
Event or Problem Description
This complaint was created due to the receipt of a medwatch report mw5144558 on 08sep23.The report was found to be written against 60-6085-202a, vcare 200a - large, that was being used during a tah bso laparoscopic, cystoscopy procedure on (b)(6) 2023.The report stated, ¿resident had v-care in vaginal to manipulate the uterus during surgery.When she lifted the uterus for better visualization, the instrument snapped.¿.No further information was indicated by the provider for additional information.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization to the patient or user.The current status of the patient was reported as ¿discharged to home stable¿.This report is being raised on reported injury due to the possibility of the patient retaining a foreign body.
 
Additional Manufacturer Narrative
The device is not expected to be returned for evaluation and review.However, the complaint investigation is not complete at this time.A supplemental and final report will be filed following the completion of the complaint investigation.We will continue to monitor for trends through the complaint system to assure patient safety.
 
Event or Problem Description
This complaint was created due to the receipt of a medwatch report mw5144558 on 08sep23.The report was found to be written against 60-6085-202a, vcare 200a - large, that was being used during a tah bso laparoscopic, cystoscopy procedure on 20jul23.The report stated, ¿resident had v-care in vaginal to manipulate the uterus during surgery.When she lifted the uterus for better visualization, the instrument snapped.¿.No further information was indicated by the provider for additional information.The procedure was completed and there was no report of injury, medical intervention, or extended hospitalization to the patient or user.The current status of the patient was reported as ¿discharged to home stable¿.This report is being raised on reported injury due to the possibility of the patient retaining a foreign body.
 
Additional Manufacturer Narrative
The device will not be returned, and no photographic evidence was provided.Therefore, the reported event cannot be verified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.A two-year lot history review shows a total of 2 devices for this lot number and failure mode.(b)(4).Per the instructions for use, the user is advised to re-attach the syringe to the luer connector at the end of the pilot balloon; fully aspirate the air from the intrauterine balloon to deflate.This will allow the intrauterine balloon to be removed from the uterus.Unlock the locking mechanism by turning the thumbscrew counterclockwise (anti-clockwise) and retract to the handle.Swipe finger around the edge of the vaginal cup to separate the tissue from the cup to prevent tissue damage.Fully retract the vaginal cup to the handle.Carefully remove the device from the vagina.Do not use excessive force to avoid traumatizing the vaginal canal.Upon removing vcare, the surgeon should visually inspect the vcare device, and the patient, to make sure the entire vcare device was properly removed and that no components or fragments of these components were retained in the patient.There are 5 parts/components to the vcare cervical elevator retractor.We will continue to monitor for trends through the complaint system to assure patient safety.

Brand Name
VCARE 200A - LARGE
Common Device Name
CANNULA, MANIPULATOR/INJECTOR, UTERINE
Manufacturer (Section D)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer (Section G)
CONMED UTICA
525 french rd
utica NY 13502
Manufacturer Contact
samantha dewberry
525 french road
utica, NY 13502
3152230184
MDR Report Key17817623
Report Number1320894-2023-00192
Device Sequence Number2440206
Product Code LKF
UDI-Device Identifier10653405003809
UDI-Public(01)10653405003809(17)230913(10)202109131
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
K142716
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other,Health Professional,User Facility
Initial Reporter Occupation Nurse
Type of Report Initial,Followup
Report Date (Section B) 10/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/13/2023
Device Catalogue Number60-6085-202A
Device Lot Number202109131
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/08/2023
Supplement Date Received by Manufacturer10/20/2023
Initial Report FDA Received Date09/26/2023
Supplement Report FDA Received Date10/26/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured09/13/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown
Patient EthnicityNon Hispanic